MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .014P RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .014P RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 014R
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a visions catheter was used in a peripheral procedure in a moderately calcified mid at artery.During removal, the catheter got stuck on the non-philips guidewire, and the distal tip separated within the sheath.All devices were removed as a system, and imaging confirmed nothing was left in the patient.A new catheter was used to complete the procedure with no patient injury reported.This product problem is being submitted because the visions catheter tip separated, potential for harm.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Blocks b6 & b7: not available from facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3: the visions catheter was returned without the distal section (distal tip and scanner body), which is approx.1.5 cm in length.Additionally, it was stuck to an unknown 0.014" wire that could not be removed.The returned proximal section (distal shaft, proximal shaft, luer connector, and connector cable), measured 163 cm in length.Visual inspection found a stretched distal shaft.The overall working length spec is 147.5 - 152.5 cm, which is approx.12 cm longer due to the stretched distal shaft.Block h6: the probable cause of the tip separation is due to user handling.Strain, impact, and forces associated with use can affect the integrity of the device.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISIONS PV .014P RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
858720-4125
MDR Report Key22101684
Report Number3008363989-2025-00071
Device Sequence Number20652040
Product Code OBJ
UDI-Device Identifier00845225002848
UDI-Public(01)00845225002848(11)250301(17)270301(10)0303418262
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number014R
Device Catalogue Number014R
Device Lot Number0303418262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Initial Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: 0.014 COMMAND GUIDEWIRE; PHILIPS VOLCANO: CORE M2 SYSTEM; TERUMO: 6F SLENDER INTRODUCER SHEATH
Patient Age76 YR
Patient SexUnknown
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceAsian